MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 22G 8CM RT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PG PRO 22G 8CM RT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reex1255 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "clinician was inserting powerglide pro rt into patient; the nurse felt resistance when advancing the guidewire/catheter, and attempted to remove the device.After the device was on the table she noticed that a small piece of guidewire and very small piece of catheter was missing, sheared off inside the patient." add info rcvd: (b)(6) 2021: are there any fragments still left in the patient?: no.Date of explant ? (b)(6) 2021.What they¿re being treated for: brain tumor.
 
Event or Problem Description
It was reported "clinician was inserting powerglide pro rt into patient; the nurse felt resistance when advancing the guidewire/catheter, and attempted to remove the device.After the device was on the table she noticed that a small piece of guidewire and very small piece of catheter was missing, sheared off inside the patient." add info rcvd: 02/09/2021: are there any fragments still left in the patient?: no date of explant ? (b)(6) 2021.What they¿re being treated for: brain tumor.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide pro catheter was confirmed.The product returned for evaluation was one 22ga x 8cm powerglide pro midline catheter.The catheter had been advanced and remained attached to the wings.Usage residues were evident throughout the sample.The catheter exhibited a break in the shaft 7.5cm from the molded joint.The distal catheter fragment was not returned.Microscopic inspection of the break in the catheter revealed a sharply defined fracture surface.The break exhibited a tapered profile.A longitudinally aligned scoring mark was observed on the inside surface of the catheter leading into the break.The break features and longitudinal scoring mark were typical of damage caused by contact between the catheter and the needle tip.Such damage can occur if the catheter is withdrawn on to the needle and if the needle is re-inserted following catheter advancement.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
DOT PG PRO 22G 8CM RT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11423321
Report Number3006260740-2021-00644
Device Sequence Number3882584
Product Code FOZ
UDI-Device Identifier00801741152771
UDI-Public(01)00801741152771
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF322088PTX
Device Lot NumberREEX1255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR
Patient Weight14